I am in excruciating pain. Left jaw. Left ear. Left molars. Began Thursday night. Hours after I got rear-ended at a red light in my car outside MSKCC. It was a strong tap. I did feel some slight whiplash. No damage to car. I did not make an issue of it. All Thursday night I suffered. Thinking it was left molar pain, on Friday, I went to my Dentist. He could not identify “one” tooth as culprit after X-ray, tapping, and spraying cold air on teeth. He put me on Ibupropen Hydrocordone, and Amoxycillin. That night at nine pm I went to MSKCC Urgent Care Center, where they put me on IV Dilaudit, IV Levaquin, which got me itchy, so they gave me IV Benadryl. I began to vomit violently. They kept me til the morning on a variety of hits and misses of drugs, and sent me home with PROCHLORIZERANE and TIZANIDIN
Now it’s Wednesday morning. I’ve been suffering for six days. I honestly can’t take the suffering. I need relief. I made an appointment with Dr. X for Thursday at noon. Perhaps he can give me a shot into the joint. I called Dr. Y of the Head and Neck service as recommended by UCC Dr. M, but Y referred me to Cornell Dr. N. I don’t have the stamina for a run-around or to manage so many doctors. Tonight, trying unsuccessfully to get to sleep I prayed to God to take me. it’s been too many years of too much pain and suffering, even during these “well” times. The UCC staff largely was not compassionate for long term effects issues and patients. I felt very threatened there. This is a longer discussion… I requested a Psych consult, and Dr. U was a fantastic beacon of light. Compassionate listener. He suggested TMJ as a diagnosis. I turn to you and to Dr. W to see if you can suggest a way I can get out of this pain, get a firm diagnosis, and get some sleep. I am in agony. It is only because of all the meds that I can even organize my thoughts to write this letter coherently. In terms of Head and Neck service, Dr. H who did my thyroidectomy wants 1000 bucks up front to see me. Dr. Y farmed me out to Dr. B for sinuses (who I cannot afford, he requires hundreds of dollars up front then I wait for a paltry Medicare partial reimbursement) and Dr. T, though I’m not sure what for at this point. I only want one ENT!!! It’s too many doctors at this point. And too expensive. I feel helpless in this scenario, and sinking, and in pain.
Thank you for being on my team.
I saw Dr X yesterday, who wonderful as always. He put me on Morphine Sulfate 15 mg every 8 hours (pills) which immediately relieved my pain for the first time in a week, and it basically agreed with me. I requested Compazine proactively, out of past experience with my nausea on narcotics. so he gave me Prochlorperazine 10 mg tab Teva, I did well. I experienced a little heartburn in the middle of the night, and the usual interrupted sleep pattern due to sleep apnea, and now exascerbated by pain, but it was the best night I’ve had in a week. (Still waking up gasping for air) I took a Pantoprozole 40 mg for the heartburn and it subsided, but I ask you: is it okay to mix all these drugs? I just want to stay ahead of the unbearable pain and prevent violent nausea. I also took 2 mgTerzandine, (half a pill) and I am still on Amoxycillin (500 mg / 4 a day), and my phlegm is golden and I have swollen submandibular lymph nodes. Dr. X said many of his Hodgkin’s Survivors have jaw/ear/face nerve pain and neuralgia due to mantle radiation. He said I will go through hell for the next two weeks, but then this episode should clear up. If it doesn’t he will inject Botox. Luckily this time, I do not have a full blown case of Trigeminal Neuralgia as many of my compatriot Hodgkins’ survivors do. I am always squinting now and cannot tolerate light or glare. I saw Dr. A at MSKCC who says I have Posterior Subcapsular Lens Changes due to all the steroids I’ve been on throughout my life. Dr. X wrote me a prescription for physical therapy for the face and neck and I will be going to Sloan for treatment once a week for the next four weeks. Yesterday they massaged the inside of my mouth to try to get the muscle to stop its spasm.
Thank you all for your continued love and prayers. I need to keep my heart lifted and my spirit calm.